MAUDE Adverse Event Report: Abbott Medical MitraClip G5 Delivery System; mitral valve repair devices

Abbott Medical MitraClip G5 Delivery System; mitral valve repair devices
Model Number CDS0801-XTW
Medical Device Problem Codes Positioning Failure (1158); Difficult to Remove (1528)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 09/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a mitraclip procedure was performed to treat functional mitral regurgitation (mr) with a grade of 4 on a patient with a restricted posterior leaflet.A mitraclip xtw was inserted and grasping was performed.However, difficulties visualizing the clip occurred, he leaflets were unable to be grasped or captured, and the clip became caught in chordae.Troubleshooting was performed, and the clip was able to be freed from chordae, and the clip was removed from the patient.However, at the end of the procedure, a small flail was observed likely due to subvalvular interaction.The procedure was discontinued with no clips implanted.There was no clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on the available information, the reported positioning failures associated with leaflet grasping and leaflet capture appear to be related to a combination of patient anatomy/pathology and poor visualization.The reported poor image resolution appears to be associated with the patient anatomy, as the free edge of the posterior mitral leaflet (pml) could not be visualized on echocardiography.A cause for the reported difficult removal from the anatomy cannot be conclusively determined.Additionally, the reported patient effect of tissue injury, as listed in the mitraclip instructions for use, is a known possible complication associated with mitraclip procedures.The reported serious injury/illness/impairment was the result of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
MitraClip G5 Delivery System
Common Device Name
mitral valve repair devices
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
Abbott Medical Northpoint Reg 3020950818
1820 bastian court
westfield IN 46074
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50938411
Report Number2135147-2026-06602
Device Sequence Number10734940
Product Code NKM
UDI-Device Identifier05415067050779
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCDS0801-XTW
Device Catalogue NumberCDS0801-XTW
Device Lot Number60507A1008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2026
Initial Report FDA Received Date09/29/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/08/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Steerable guide catheter
Outcome Attributed to Adverse Event Other;
Patient SexUnknown